Alert archive / New York / Frost Advisories in 2014

Frost Advisory 6, NWS Albany, NY

September 18, 20144 counties in New York; Bennington County, Windham County, Vermont

NWS Albany, NY issued this frost advisory at Sep 18, 2014, 4:13 AM EDT for 4 counties in New York; Bennington County, Windham County, Vermont. It took effect at Sep 19, 2014, 1:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2014, 4:13 AM EDT (08:13 UTC)
In effect from
Sep 19, 2014, 1:00 AM EDT
Expired
Sep 19, 2014, 8:00 AM EDT
In force
7 hr
Issued by
NWS Albany, NY

Counties Fulton County, NY, Saratoga County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 78 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2014-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2014-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1739 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Sep 18, 4:08 AM EDT, 5 minutes earlier.

Area forecast discussion, Sep 18, 4:08 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
408 AM EDT THU SEP 18 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND WESTERN NEW
ENGLAND LATE TONIGHT INTO TOMORROW WITH ONLY ISOLATED TO WIDELY
SCATTERED SHOWERS AND A REINFORCING SHOT OF COOL AIR.  HIGH PRESSURE
WILL RIDGE IN FROM SOUTHEASTERN CANADA THURSDAY NIGHT INTO FRIDAY
WITH UNSEASONABLY COLD AIR FOR MID SEPTEMBER WITH AREAS TO
WIDESPREAD FROST NORTH AND WEST OF THE CAPITAL REGION.  HIGH
PRESSURE WILL REMAIN IN CONTROL FRIDAY INTO THE FIRST PART OF THE
WEEKEND WITH FAIR AND DRY WEATHER.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 330 AM...COLD FRONT IS CONTINUING TO PROGRESS SLOWLY EAST
SOUTHEASTWARD INTO THE REGION. LIGHT RAIN SHOWERS ARE NOW
BEGINNING TO MOVE SOUTHWARD FROM THE NORTHERN ADIRONDACKS INTO
PORTIONS OF THE CENTRAL AND WESTERN ADIRONDACKS. SHOWERS WILL BE
LIGHT IN INTENSITY AS THEY PROGRESS SOUTHWARD WITH WEAK FORCING
ALONG THE COLD FRONT. WITH CLOUD COVER MOVING IN...TEMPERATURES
WILL HOLD STEADY IN THE MID 40S ACROSS THE REGION.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
AS WE GO THROUGH THE DAY TODAY...INFLUENCES OF A LARGE SURFACE
HIGH OVER SOUTHERN ONTARIO WILL BEGIN TO MOVE INTO THE REGION
BEHIND THE PASSING COLD FRONT BRINGING TRANQUIL WEATHER INTO THE
REGION WITH HIGH TEMPERATURES ON TODAY REMAINING BELOW AVERAGE.

THURSDAY NIGHT...FREEZE WARNING HEADLINES HAVE BEEN POSTED FOR THE
ADIRONDACKS ALONG WITH FROST ADVISORY HEADLINES FOR THE LAKE
GEORGE SARATOGA REGION...WASHINGTON COUNTY AND SOUTHERN VERMONT.
AS THE SURFACE HIGH PRESSURE MOVES EAST ACROSS WESTERN QUEBEC IN
CONJUNCTION WITH A EASTWARD PROGRESSING UPPER LEVEL TROUGH WITH
THE AXIS OVER NORTHERN MAINE...THIS WILL ENHANCE NORTHERLY WIND
FLOW OVER THE AREA THROUGH THE OVERNIGHT HOURS LEADING UP TO 12Z
FRIDAY. H850 AND H925 WINDS SHOW CAA THAT WILL BE FURTHER ENHANCED
DOWN THE LOWER CHAMPLAIN VALLEY AND NORTHERN HUDSON VALLEY DUE
TO THE POSITIONING OF THE TWO SYNOPTIC FEATURE STEERING THE
VELOCITY OF THE WIND FLOW. WINDS WILL ONLY BE BETWEEN 5 TO 10
KNOTS WHICH IS WHY FROST IS STILL POSSIBLE IN THE HEADLINE AREAS
ALONG THE NORTHERN VALLEY AREAS.

AS WE GO FROM FRIDAY INTO SATURDAY NIGHT...A LARGE SYNOPTIC HIGH
PRESSURE WILL DOMINATE OUR WEATHER PATTERN. LATEST 18/00Z MODEL
AND PROBABILISTIC DATA SHOW THE CENTER OF A LARGE SURFACE HIGH
PRESSURE WILL MOVE SOUTHEAST OUT OF CANADA ACROSS OUR AREA AND
TOWARD THE ATLANTIC COAST BY SATURDAY AFTERNOON. AS THE
PROGRESSION TOWARD THE EASTERN COASTLINE IS IN PROGRESS....OUR
WINDS WILL SHIFT TO MORE OF A SOUTHERLY TO SOUTHWESTERLY DIRECTION
WHICH WILL ALLOW TEMPERATURES TO REBOUND TOWARD AVERAGE BY THE
TIME WE HEAD INTO THE FIRST HALF OF THE WEEKEND. HIGH TEMPERATURES
WILL RANGE FROM THE MID 50S TO MID 60S ON FRIDAY. AS WE HEAD INTO
SATURDAY...TEMPERATURES WILL RANGE FROM THE MID 60S IN THE HIGH
TERRAIN TO LOWER AND MID 70S IN VALLEY LOCATIONS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE END OF THIS WEEKEND WILL FEATURE A SHARPENING OF THE TROUGH
WHICH WILL ASSIST WITH A COLD FRONTAL PASSAGE DURING THE DAY.
SHOWERS WILL ACCOMPANY THE FRONT AS PER COLLABORATION...WE WILL KEEP
POPS INTO THE LIKELY CATEGORY.  AS FOR TEMPERATURES...WITH A STRONG
SOUTHERLY WIND AND H850 TEMPS INTO THE LOWER TEENS...HIGHS SHOULD BE
RATHER MILD WITH MAINLY 70S TO AROUND 80F IN THE MID HUDSON VALLEY
AND PORTIONS OF NW CT...MID-UPR 60S FOR THE DACKS.

FRONTAL PASSAGE OCCURS DURING THE EVENING AS COLD ADVECTION IS
UNDERWAY SUNDAY NIGHT.  THOSE H850 TEMPS ARE PROGGED TO SLIP BACK
INTO THE LOWER SINGLE DIGITS HEADING INTO EARLY MONDAY MORNING.
SHOWER ACTIVITY WILL DIMINISH GREATLY...HOWEVER...DEEP CYCLONIC FLOW
WILL KEEP THE SMALL CHANCE FOR ISOLATED/SLIGHT CHANCE POPS SUNDAY
NIGHT INTO MONDAY.  TEMPERATURES WILL SETTLE BACK TO BELOW NORMAL
WITH OVERNIGHT LOWS RANGING FROM 45-55F...AND HIGHS MONDAY FROM MID
50S ACROSS THE DACKS TO UPPER 60S FOR THE MID HUDSON VALLEY AND NW
CT.

MONDAY NIGHT INTO TUESDAY...LATEST GLOBAL MODELS SUGGEST ANOTHER
FAST MOVING CLIPPER TYPE SYSTEM WILL TRACK ACROSS THE ST LAWRENCE
VALLEY AND PUSH ANOTHER COLD FRONT ACROSS THE REGION.  MOISTURE WILL
BE RATHER LIMITED THIS GO AROUND SO POPS WILL BE RESTRICTED TO ONLY
SLIGHT CHANCE.

THEREAFTER...LARGE RIDGE OF HIGH PRESSURE BEGINS TO EVOLVE EAST OF
THE MISSISSIPPI RIVER VALLEY WITH H500 HEIGHTS CLIMBING TOWARD
590DM.  THE ECMWF WANTS TO SNEAK DOWN A BACKDOOR COLD FRONT LATE
THURSDAY BUT CONFIDENCE IS RATHER LOW AT THIS TIME AS WE WILL KEEP
OUR WEATHER DRY.  TEMPERATURES WILL REBOUND AND PERHAPS CLIMB ABOVE
NORMAL.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
A COLD FRONT LOCATED ACROSS SE CANADA WILL DRIFT SOUTHWARD ACROSS
THE TAF SITES LATER THIS AFTERNOON. SOME CLOUDS WILL ACCOMPANY ITS
PASSAGE...AND MAY LINGER FOR SEVERAL HOURS IN ITS WAKE.

THROUGH DAYBREAK...AREAS OF GROUND FOG WITH IFR/LIFR CONDITIONS ARE
EXPECTED AT KPSF. ELSEWHERE...ALTHOUGH THERE IS A POSSIBILITY FOR
INTERMITTENT VSBY REDUCTIONS DUE TO SHALLOW GROUND FOG
DEVELOPMENT...THE POTENTIAL IS LOW ENOUGH TO LIMIT MENTION IN
TAFS...ESP AS MID LEVEL CLOUDS INCREASE ACROSS NORTHERN TAF SITES.

AFTER DAYBREAK...ANY FOG/STRATUS SHOULD LIFT BY 13Z. VFR CONDITIONS
ARE THEN EXPECTED FOR THE REMAINDER OF THURSDAY INTO THURSDAY
EVENING. THERE WILL BE CLOUDS MOVING THROUGH WITH BASES IN THE
5000-7000 FT RANGE AGL...POSSIBLY LOWERING TO 3500-4500 FT AGL AFTER
22Z/WED.

AS FOR RAIN CHANCES...THERE IS A SLIGHT CHC THAT A FEW SPRINKLES OR
SOME DRIZZLE COULD OCCUR WITH OR JUST BEHIND THE FRONTAL PASSAGE AT
KGFL/KALB...BUT OVERALL PROBABILITY TOO LOW TO MENTION AT THIS TIME.

LIGHT/VARIABLE WINDS WILL TREND INTO THE NORTHWEST TO NORTH THROUGH
EARLY AFTERNOON AT 5-10 KT...THEN SHIFT INTO THE NORTH TO NORTHEAST
AS THE FRONT PASSAGE AT 8-12 KT...WITH SOME GUSTS OF UP TO 20-25 KT
POSSIBLE LATER THIS AFTERNOON INTO EARLY TONIGHT.

OUTLOOK...

FRIDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY: LOW OPERATIONAL IMPACT.BREEZY  NO SIG WX.
SATURDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY: HIGH OPERATIONAL IMPACT. CHANCE OF SHRA.
SUNDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA.
MONDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
MONDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
TUESDAY: NO OPERATIONAL IMPACT.  NO SIG WX.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND WESTERN NEW
ENGLAND EARLY THIS MORNING WITH ONLY ISOLATED TO WIDELY
SCATTERED SHOWERS AND A REINFORCING SHOT OF COLD AIR. HIGH PRESSURE
WILL RIDGE IN FROM SOUTHEASTERN CANADA THURSDAY NIGHT INTO FRIDAY
WITH UNSEASONABLY COLD AIR FOR MID SEPTEMBER WITH AREAS TO
WIDESPREAD FROST...NORTH AND WEST OF THE CAPITAL REGION.

RH VALUES WILL RANGE FROM 40 TO 60 PERCENT THURSDAY AFTERNOON. THE
RH VALUES WILL INCREASE TO 90 TO 100 PERCENT FRIDAY MORNING WITH
FROST AND DEW FORMATION.

THE WINDS WILL BE LIGHT TO CALM TONIGHT...AND THEN INCREASE FROM
THE NORTHWEST TO NORTH AT 5 TO 15 MPH TOMORROW...AND THE BECOME
LIGHT TO CALM THURSDAY NIGHT.

THE NEXT CHANCE FOR SHOWERS ARRIVES FOR THE LATTER HALF OF THE WEEKEND.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED FOR THE NEXT 5 DAYS
ENDING ON MONDAY.

A COLD FRONT WITH LIMITED MOISTURE TO WORK WITH...WILL PRODUCE A FEW
SCATTERED HUNDREDTHS OVER THE HYDRO SERVICE AREA LATE TONIGHT INTO
TOMORROW. HIGH PRESSURE WILL PRODUCE DRY WEATHER LATE THURSDAY
INTO SATURDAY.

A SLOW MOVING COLD FRONT MAY BRING A CHANCE OF SHOWERS SUNDAY INTO
MONDAY WITH VARIABLE AMOUNTS OF RAINFALL FROM THE MEDIUM RANGE GUIDANCE
AT THIS TIME.

RIVERS AND STREAMS WILL LIKELY RECEDE SLIGHTLY OVER THE NEXT 5
DAYS WITH LIMITED RAINFALL EXPECTED.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.CLIMATE...
COLD NIGHT EXPECTED FOR THIS THURSDAY NIGHT INTO FRIDAY MORNING.

HERE ARE SOME RECORD LOW TEMPERATURES FOR SEPTEMBER 19TH...

ALBANY NY: 32 DEGREES IN 1959 (RECORDS DATE BACK TO 1874)
 CURRENT FORECAST: 41

GLENS FALLS NY: 31 DEGREES IN 1995 (RECORDS DATE BACK TO 1949)
CURRENT FORECAST: 33

POUGHKEEPSIE NY: 33 DEGREES IN 1990 (RECORDS DATE BACK TO 1949...
HOWEVER DATA IS MISSING FROM JANUARY 1993 - JULY 2000)
 CURRENT FORECAST: 45

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FROST ADVISORY FROM 1 AM TO 8 AM EDT FRIDAY FOR NYZ041-043-083-
     084.
     FREEZE WARNING FROM 1 AM TO 8 AM EDT FRIDAY FOR NYZ032-033-042.
MA...NONE.
VT...FROST ADVISORY FROM 1 AM TO 8 AM EDT FRIDAY FOR VTZ013>015.

&&

SYNOPSIS...LFM
NEAR TERM...LFM
SHORT TERM...LFM
LONG TERM...BGM
AVIATION...KL
FIRE WEATHER...LFM/BGM/WASULA
HYDROLOGY...LFM/BGM/WASULA
CLIMATE...NWS STAFF
Hazardous weather outlook, Sep 17, 3:36 PM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
336 PM EDT WED SEP 17 2014

NYZ032-033-042-181200-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
336 PM EDT WED SEP 17 2014

...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS OF EAST
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ001-NYZ038>041-043-047-048-054-082>084-VTZ013>015-181200-
NORTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN RENSSELAER-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
336 PM EDT WED SEP 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN BERKSHIRES OF WESTERN
MASSACHUSETTS...THE WESTERN AND CENTRAL MOHAWK VALLEY...UPPER
HUDSON VALLEY INCLUDING THE LAKE GEORGE NORTHERN SARATOGA
REGION...NORTHERN TACONICS...THE SCHOHARIE VALLEY AND NORTHERN
CATSKILLS OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AREAS OF FROST ARE POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY
MORNING. A FROST ADVISORY MAY BE NEEDED IF TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED TO OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ025-NYZ049>053-058>061-063>066-181200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
336 PM EDT WED SEP 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...THE SOUTHERN BERKSHIRES OF WESTERN MASSACHUSETTS AND
THE EASTERN MOHAWK VALLEY...GREATER CAPITAL
REGION...HELDERBERGS...EASTERN CATSKILLS...MID HUDSON
VALLEY...CENTRAL AND SOUTHERN TACONICS OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 4:13 AM EDTFreeze WarningALYHamilton, Herkimer, Warren28 hr

Nearby

Frost Advisories in New York, 2014Frost Advisories in Vermont, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.